Alert archive / Michigan / High Wind Warnings in 2019

High Wind Warning 1, NWS Grand Rapids, MI

February 23, 201916 counties in Michigan

NWS Grand Rapids, MI issued this high wind warning at Feb 23, 2019, 3:38 PM EST for 16 counties in Michigan. It took effect at Feb 24, 2019, 7:00 AM EST. It was in force for 21 hr. 25 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 23, 2019, 3:38 PM EST (20:38 UTC)
In effect from
Feb 24, 2019, 7:00 AM EST
Expired
Feb 25, 2019, 3:40 AM EST
In force
21 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Montcalm County, MI, Muskegon County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 7:15 AM ESTNON-TSTM WND GST 651 N Dorr, MI
Feb 24, 7:55 AM ESTNON-TSTM WND GST 552 Ssw Jamestown, MIMESONET STATION E0177, 2 SSW JAMESTOWN.
Feb 24, 10:06 AM ESTNON-TSTM WND GST 47East Grand Rapids, MIMEASURED 47 MPH GUST AT 8 AM.
Feb 24, 10:08 AM ESTNON-TSTM WND GST 56East Grand Rapids, MI
Feb 24, 11:00 AM ESTNON-TSTM WND GST 53Saint Johns, MI
Feb 24, 11:36 AM ESTNON-TSTM WND GST 482 Se Mason, MIAWOS STATION TEW, MASON JEWETT ARPT.
Feb 24, 11:36 AM ESTNON-TSTM WND GST 563 S Ionia, MIAWOS STATION Y70, IONIA COUNTY ARPT.
Feb 24, 11:43 AM ESTNON-TSTM WND GST 562 N Edgemont Park, MIASOS STATION LAN, CAPITAL CITY AIRPORT.
Feb 24, 11:52 AM ESTNON-TSTM WND GST 533 Wnw Jackson, MIASOS STATION JXN, JACKSON COUNTY-REYNOLDS FIELD AIRPORT.
Feb 24, 12:50 PM ESTNON-TSTM WND GST 594 Nw Roosevelt Park, MIMESONET STATION MKGM4, MUSKEGON GLERL.
Feb 24, 1:19 PM ESTNON-TSTM WND GST 521 Ene South Haven, MIMESONET STATION MC099, 1 ENE SOUTH HAVEN.
Feb 24, 2:18 PM ESTNON-TSTM WND GST 601 Ssw Springfield, MIASOS STATION BTL, W K KELLOGG AIRPORT.
Feb 24, 2:48 PM ESTNON-TSTM WND GST 562 Ssw Holland, MIMESONET STATION MC097, 1 SW HOLLAND.
Feb 24, 2:55 PM ESTNON-TSTM WND GST 48Marshall, MIAWOS STATION RMY, MARSHALL BROOKS FIELD.
Feb 24, 3:01 PM ESTNON-TSTM WND GST 535 Sw Whitehall, MIMESONET STATION D2963, WHITE RIVER LIGHTHOUSE.
Feb 24, 5:06 PM ESTNON-TSTM WND GST 591 W Bradley, MIMESONET STATION MC093, 1 W BRADLEY.
Feb 24, 5:51 PM ESTNON-TSTM WND GST 532 S Holland, MIASOS STATION BIV, W MICH REGIONAL ARPT.
Feb 24, 6:07 PM ESTNON-TSTM WND GST 593 Ene Kentwood, MIASOS STATION GRR, GERALD R FORD INTL.
Feb 24, 6:10 PM ESTNON-TSTM WND DMGEaton Rapids, MITRAINED SPOTTER REPORTS ONE DOWNED TREE AND SEVERAL DOWNED TREE LIMBS IN EATON RAPIDS.
Feb 24, 6:30 PM ESTNON-TSTM WND GST 604 Nw Roosevelt Park, MIMESONET STATION MKGM4, MUSKEGON GLERL.
Feb 24, 6:35 PM ESTNON-TSTM WND GST 483 Ne Mount Pleasant, MIAWOS STATION MOP, MT PLEASANT MUNI ARPT.
Feb 24, 6:36 PM ESTNON-TSTM WND GST 511 Ene Charlotte, MIAWOS STATION FPK, CHARLOTTE FITCH BEACH ARPT.
Feb 24, 6:51 PM ESTNON-TSTM WND GST 591 Ssw East Grand Rapids, MIMEASURED AT MEMORIAL FIELD.
Feb 24, 7:15 PM ESTNON-TSTM WND GST 533 Ne Portage, MIASOS STATION AZO, KZOO/BATTLE CREEK INTL AIRPORT.
Feb 24, 7:23 PM ESTNON-TSTM WND GST 581 Ne Norton Shores, MIASOS STATION MKG, MUSKEGON COUNTY AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2019-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2019-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1738 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

033 
WWUS73 KGRR 232038
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
338 PM EST Sat Feb 23 2019

MIZ046-050>052-056>059-064>067-071>074-240445-
/O.NEW.KGRR.HW.W.0001.190224T1200Z-190225T1200Z/
Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-
Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
Including the cities of Mount Pleasant, Muskegon, Greenville, 
Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, 
Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, 
Battle Creek, and Jackson
338 PM EST Sat Feb 23 2019

...HIGH WIND WARNING IN EFFECT FROM 7 AM SUNDAY TO 7 AM EST
MONDAY...

The National Weather Service in Grand Rapids has issued a High
Wind Warning...which is in effect from 7 AM Sunday to 7 AM EST
Monday. 

HAZARDOUS WEATHER...

 * Wind gusts of up to 55 to 65 mph Sunday through Sunday evening. 

 * Blowing snow.  

IMPACTS...

 * Numerous power outages likely.  

 * Downed trees, tree limbs and power lines.

 * Prolonged power outages possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A High Wind Warning means a hazardous high wind event is
expected or occurring. Sustained wind speeds of at least 40 mph
or gusts of 58 mph or more can lead to property damage.

&&

$$
6 follow-up statements
163 
WWUS73 KGRR 240258
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
958 PM EST Sat Feb 23 2019

MIZ046-050>052-056>059-064>067-071>074-241100-
/O.CON.KGRR.HW.W.0001.190224T1200Z-190225T1200Z/
Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-
Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
Including the cities of Mount Pleasant, Muskegon, Greenville, 
Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, 
Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, 
Battle Creek, and Jackson
958 PM EST Sat Feb 23 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM SUNDAY TO 7 AM
EST MONDAY...

HAZARDOUS WEATHER...

 * Wind gusts of 55 to 65 mph Sunday through Sunday evening.

 * Snow and blowing snow Sunday afternoon and night, with 1 to 3
   inches of accumulation. Temperatures falling into the teens.

 IMPACTS...

 * Numerous power outages likely, possibly prolonged.

 * Downed trees, tree limbs and power lines.

 * Slippery roads and reduced visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * Prepare for the possibility of a lengthy power outage. Ensure
   you have flashlights, extra batteries, food that does not
   require heat, extra water, and warm clothes and blankets. 
   Charge cell phones and portable cell phone chargers ahead of 
   time. 


&&

$$
872 
WWUS73 KGRR 240855
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
355 AM EST Sun Feb 24 2019

MIZ046-050>052-056>059-064>067-071>074-241700-
/O.CON.KGRR.HW.W.0001.190224T1200Z-190225T1200Z/
Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-
Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
Including the cities of Mount Pleasant, Muskegon, Greenville, 
Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, 
Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, 
Battle Creek, and Jackson
355 AM EST Sun Feb 24 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
7 AM EST MONDAY...

HAZARDOUS WEATHER...

 * Wind gusts of 55 to 65 mph developing today and continuing into
   tonight.

 * Snow and blowing snow this afternoon and tonight. Accumulations
   of 1 to 3 inches possible in spots.. Temperatures falling into
   the teens tonight.
   

IMPACTS...

 * Numerous power outages expected, likely prolonged.

 * Downed trees, tree limbs and power lines.

 * Slippery roads and reduced visibilities developing this
   afternoon and continuing into this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * Prepare for the possibility of a lengthy power outage. Ensure 
   you have flashlights, extra batteries, food that does not 
   require heat, extra water, and warm clothes and blankets. 
   Charge cell phones and portable cell phone chargers ahead of 
   time. 

&&

$$

DUKE
276 
WWUS73 KGRR 241530
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1030 AM EST Sun Feb 24 2019

MIZ046-050>052-056>059-064>067-071>074-242330-
/O.CON.KGRR.HW.W.0001.000000T0000Z-190225T1200Z/
Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-
Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
Including the cities of Mount Pleasant, Muskegon, Greenville, 
Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, 
Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, 
Battle Creek, and Jackson
1030 AM EST Sun Feb 24 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

HAZARDOUS WEATHER...

 * Wind gusts of 45 to 55 mph early this afternoon will increase
   to 55 to 65 mph late this afternoon into this evening. Winds
   will slowly diminish after midnight.
 
 * Snow and blowing snow this afternoon and tonight. 
   Accumulations of 1 to 3 inches possible in spots.. 
   Temperatures falling into the teens tonight. 

IMPACTS...

 * Numerous power outages expected,some have already occurred. 
   Some of the power outages will be prolonged.

 * Downed trees, tree limbs and power lines.

 * Slippery roads and reduced visibilities developing this 
   afternoon and continuing into this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * Prepare for the possibility of a lengthy power outage. Ensure 
   you have flashlights, extra batteries, food that does not 
   require heat, extra water, and warm clothes and blankets. 
   Charge cell phones and portable cell phone chargers ahead of 
   time. 

&&

$$
774 
WWUS73 KGRR 242039
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
339 PM EST Sun Feb 24 2019

MIZ046-050>052-056>059-064>067-071>074-250445-
/O.CON.KGRR.HW.W.0001.000000T0000Z-190225T1200Z/
Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-
Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
Including the cities of Mount Pleasant, Muskegon, Greenville, 
Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, 
Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, 
Battle Creek, and Jackson
339 PM EST Sun Feb 24 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

HAZARDOUS WEATHER...

 * Wind gusts of 55 to 65 mph early into this evening. Winds will
   slowly diminish after midnight. 

 * Snow showers and blowing snow this evening. Additional
   accumulations of an inch or less.. Temperatures will fall into
   the teens tonight. Wind chill values are expected to fall below
   zero by midnight.

IMPACTS...

 * Numerous power outages expected,some have already occurred. 
   Some of the power outages will be prolonged. 

 * Downed trees, tree limbs and power lines.

 * Slippery roads and reduced visibilities developing this 
   afternoon and continuing into this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * Prepare for the possibility of a lengthy power outage. Ensure 
   you have flashlights, extra batteries, food that does not 
   require heat, extra water, and warm clothes and blankets. 
   Charge cell phones and portable cell phone chargers ahead of 
   time. 

&&

$$
844 
WWUS73 KGRR 250348
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1048 PM EST Sun Feb 24 2019

MIZ046-050>052-056>059-064>067-071>074-251200-
/O.CON.KGRR.HW.W.0001.000000T0000Z-190225T1200Z/
Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-
Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
Including the cities of Mount Pleasant, Muskegon, Greenville, 
Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, 
Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, 
Battle Creek, and Jackson
1048 PM EST Sun Feb 24 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

HAZARDOUS WEATHER...

 * Wind gusts up to 55 mph, but gradually subsiding overnight. 
 
 * Snow showers and blowing snow, heaviest snow inland from Lake 
   Michigan. Wind chills falling below zero. 

IMPACTS...

 * Numerous power outages. 

 * Downed trees, tree limbs and power lines.

 * Slippery roads and reduced visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * Stay away from downed power lines. If power is out, avoid
   carbon monoxide poisoning. Generators, camp stoves and grills
   should always be used outdoors. Never use a gas stovetop or 
   oven to heat your home. 

&&

$$
441 
WWUS73 KGRR 250840
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
340 AM EST Mon Feb 25 2019

MIZ046-050>052-056>059-064>067-071>074-250945-
/O.CAN.KGRR.HW.W.0001.000000T0000Z-190225T1200Z/
Isabella-Muskegon-Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-
Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
Including the cities of Mount Pleasant, Muskegon, Greenville, 
Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, 
Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, 
Battle Creek, and Jackson
340 AM EST Mon Feb 25 2019

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Grand Rapids has cancelled the
High Wind Warning. 

HAZARDOUS WEATHER...

 * Winds will continue to steadily decrease this morning. 

 * Wind gusts will diminish from 30-40 mph before sunrise to 20-30
   mph between daybreak and midday. A further decrease will occur
   this afternoon.

IMPACTS...

 * Widespread wind gusts of 50-60 mph occurred on Sunday. 

 * The highest gusts in our area were 60 mph at the lakeshore in
   Muskegon and at Battle Creek. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR 
   MORE INFORMATION. 

&&

$$

DUKE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this high wind warning went out at Feb 23, 3:30 PM EST, 8 minutes earlier.

Area forecast discussion, Feb 23, 3:30 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
330 PM EST Sat Feb 23 2019

LATEST UPDATE...
Synopsis/Discussion/Hydro

.SYNOPSIS...
Issued at 330 PM EST Sat Feb 23 2019

- Thunderstorms mid to late this evening

- Very windy Sunday through Sunday night with wind damage and
  numerous power outages likely

- Colder with snow Sunday through Sunday night

- Blizzard conditions Sunday through Sunday night in central lower
  Michigan

&&

.DISCUSSION...(This evening through next Saturday)
Issued at 330 PM EST Sat Feb 23 2019

Rapid cyclogenesis will occur late today through Sunday as a
998 mb sfc low currently over southeastern Kansas strengthens to
around 972 mb in a position between Sault St Marie and James Bay
early Sunday evening. As noted by our previous shift this strong
of a sfc low will rival the historic fall storms like the 1998
storm, the Fitzgerald storm of 1975 and the Armistice Day storm of
1940.

It will be very windy Sunday through Sunday night as a result of
the pressure gradient between that intense sfc low and a 1040 mb high
over the northern plains states. Wind gusts of up to around 60 to
65 mph are expected which will result in downed trees limbs and
power lines. Numerous power outages are likely. Therefore we will
be issuing a high wind warning for roughly the southern two thirds
of our fcst area.

The strong caa will result in a rapid changeover of rain to snow
mid to late Sunday morning. Snow will then continue Sunday
afternoon through Sunday night as h8 temps plummet to around -18
to -20 C by 12Z Mon. Snow accumulations of an inch or two are
forecast near to south of I-96 although isolated amounts closer to
three inches are possible where lake effect bands are most
persistent.

It is noted that higher resolution short range model guidance has
trended up with qpf and fcst snow accumulations for our northern
fcst area. The 3km nam now shows potential for 5 to 8 inches of
snow near to north of Big Rapids and this notion is supported by
the FV3. So we have raised forecast snow accumulations somewhat
for areas north of I-96 and especially from near Big Rapids
northward.

Blizzard conditions are forecast tomorrow through tomorrow night
up there given the snow in conjunction with wind gusts of 50 to
65 mph. Therefore we have hoisted a blizzard warning for our
northern two tiers of counties (except for Isabella county where
less snow is forecast) for tomorrow through tomorrow night.

Light lake effect snow showers will quickly taper off to just a
few flurries Monday due to the very dry airmass in place by then
and since inversion heights by Monday morning will have crashed
to around 2-3 kft agl.

A broad sfc high pressure ridge will build in to bring a brief
return to more tranquil wx Monday night and Tuesday. However the
next system moving in from the northern Plains states will bring
light snow Tuesday night and Wednesday.

A potentially much stronger system will move nne from the Gulf
Coast region and bring potential for significant snow Friday night
and Saturday. Another shot of arctic air with lake effect snow
showers will follow for the rest of next weekend.

As for late this afternoon and tonight we expect rain showers to
continue across our central and southern fcst area. A wintery mix
of rain/snow/sleet/fzra over our northern fcst area will transition
to plain rain late this aftn/early eve as thermal profiles slowly
moderate up there.

Scattered convection is expected to develop during the mid to late
evening hours tonight as elevated instability increases (h8 li/s
down to -1 to -2) and on the nose of a strong 50-60 kt llj.
Severe wx is unlikely tonight this far north mainly due to weak
instability.

However given this strong of a llj and magnitude of winds in the
lower levels of the atmosphere I would not be surprised if we had
a few strong to marginally severe gusty thunderstorms. The most
likely time frame for these is between 03Z and 07Z tonight.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1106 AM EST Sat Feb 23 2019

Conditions will gradually deteriorate to MVFR this afternoon as
low clouds move in and rain showers develop. Conditions will
deteriorate further to IFR/LIFR tonight due to low clouds and
rain.

It will become windy tonight and scattered thunderstorms will
also develop this evening. Low level wind shear is also forecast
beginning late this evening and continuing through 18Z Sunday since
wind speeds at only 2 kft agl will be up around 45 kts beginning
tonight through 18Z Sunday.

Primarily IFR conditions are expected Sunday as rain changes to
snow during the mid to late morning hours. It will become very
windy Sunday with sustained winds veering to the southwest and
then west at 20 to 30 kts with gusts up to around 35 kts by mid to
late morning and to 40 to 45 kts by midday. Some higher gusts to
near 50 kts are possible at all the terminals beginning early
Sunday afternoon.

&&

.HYDROLOGY...
Issued at 330 PM EST Sat Feb 23 2019

A significant warmup as well as rainfall expected this weekend
will start the process of river levels rising again. Anytime we
think about rapid warmups and rainfall this time of year leads to
the logical question about flooding potential. The good news is
that at this point it looks like the rain totals will be low
enough and the warmup will be brief enough to avoid widespread and
significant flooding across our area over the next week. However,
significant rises are very likely on virtually all of our rivers,
and by the first half of next week many of our rivers will again
be near bankfull. We will keep a close eye on forecast trends, but
right now it looks like our rivers should escape without major
issues.

The one fly in the ointment is the renewed threat of ice jams on
some of our rivers. The last big rise on our rivers a few weeks ago
destroyed a lot of the river ice, which will now work to our
advantage (you can't have an ice jam without ice). Limited amounts
of new ice have formed on parts of the rivers, but most of our
rivers remain mostly ice-free at this time. However, there are some
rivers that still have solid ice covering them, including parts of
the Grand River (Portland, Grand Rapids area, and
Eastmanville/Robinson Township). These areas will be the focus for
potential ice jam formation over the next week, and should be
watched closely.

Once the upcoming warm and windy weather passes, temperatures will
again plunge for next week, which will limit additional snowmelt and
start to give the rivers a chance to recover from all the new
water.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 7 AM Sunday to 7 AM EST Monday for MIZ046-
050>052-056>059-064>067-071>074.

Blizzard Warning from 7 AM Sunday to 7 AM EST Monday for
MIZ037>040-043>045.

&&

SYNOPSIS...Laurens
DISCUSSION...Laurens
AVIATION...Laurens
HYDROLOGY...AMD/63
Hazardous weather outlook, Feb 23, 5:29 AM EST, 10 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
529 AM EST Sat Feb 23 2019

MIZ037>040-043>046-050>052-056>059-064>067-071>074-241030-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
529 AM EST Sat Feb 23 2019

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

There is a chance for some freezing rain this morning across
Central Lower Michigan. If freezing rain occurs it will be light
and should end by early afternoon.

Isolated thunderstorms are expected tonight. While severe weather
is not forecast, a few wind gusts in excess of 40 mph will be
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong and likely damaging winds will sweep across the area
Sunday morning and continue into Sunday night. Wind gusts may
reach 60 mph. Downed trees and tree limbs onto power lines will
create power outages, some of which could last days.

Lake effect snow showers will commence Sunday afternoon and
continue into Sunday night. Accumulations will range from 1 to 3
inches across Central Lower Michigan to an inch or less elsewhere.
Blowing snow and near whiteout conditions at times will be
possible Sunday afternoon and evening, especially across Central
Lower Michigan.

Some lakeshore flooding is a possibility Sunday in areas where
there is not significant shore ice. Where shore ice exists it
will provide protection or a buffer from the large waves. Water
levels will increase along the lakeshore with a strong push of
west winds. This will likely push both water and waves into the
channel between piers. Some flooding is possible in port towns,
along rivers, where water levels may increase.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-241030-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
529 AM EST Sat Feb 23 2019

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Waves will build tonight and reach the 6 to 10 foot range towards
daybreak.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Waves will peak in the 12 to 18 foot range Sunday afternoon and
evening. Large waves in excess of 10 feet will continue into
Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 11:25 AM ESTLakeshore Flood StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren40 hr
Feb 23, 3:32 PM ESTBlizzard WarningGRRClare, Lake, Mason, Mecosta, Newaygo, Oceana and 1 more36 hr

Nearby

High Wind Warnings in Michigan, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.